Alert archive / South Carolina / Beach Hazards Statements in 2022

Beach Hazards Statement 30, NWS Wilmington, NC

August 1, 2022Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at Aug 1, 2022, 7:38 AM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2022, 7:38 AM EDT (11:38 UTC)
Expired
Aug 1, 2022, 8:00 PM EDT
In force
12 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 11.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2022-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2022-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
878 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WHUS42 KILM 011138
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
738 AM EDT Mon Aug 1 2022

NCZ106-108-SCZ054-056-020000-
/O.NEW.KILM.BH.S.0030.220801T1138Z-220802T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
738 AM EDT Mon Aug 1 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents for Coastal Horry north of North
  Myrtle Beach, Coastal New Hanover, and Coastal Pender.

* WHERE...In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties. In North Carolina, Coastal Pender and 
  Coastal New Hanover Counties.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

21
1 follow-up statement
679 
WHUS42 KILM 020000
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
800 PM EDT Mon Aug 1 2022

NCZ106-108-SCZ054-056-020100-
/O.EXP.KILM.BH.S.0030.000000T0000Z-220802T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
800 PM EDT Mon Aug 1 2022

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 1, 6:35 AM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 1, 6:35 AM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
635 AM EDT Mon Aug 1 2022

.SYNOPSIS...
A typical summer pattern can be expected during the upcoming
week, with high pressure situated off the Carolina coast with a
chance of showers and thunderstorms, mainly each afternoon and
early evening.

&&

.NEAR TERM /THROUGH TONIGHT/...
...Update...No changes to the forecast with the latest update.
06 UTC guidance maintains mostly dry forecast.

Expect a hot and breezy day across the forecast area
today thanks to a deep westerly westerly flow aloft. Forecast
sounding analysis shows little chance for even shallow showers
with a very deep mixed layer. The deep mixing will also help
keep heat index values below advisory criteria. Tonight should
be mostly dry as well citing the same limiting factors on the
sounding and lack of forcing (synoptic and outflow boundaries
from previous days convection. Highs will be in the not so
miserable middle 90s if thats possible and lows Tuesday morning
in the middle 70s.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
A weak mid level trough and a weak surface trough will be over
or near the area through the period while warm, humid air
resides over the area courtesy of the the Bermuda High. The
result will be scattered thunderstorms, mainly during the
afternoon and evening hours both days. Highs will generally be
in the low to mid 90s with lows in the low to mid 70s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The weak upper trough and its associated surface reflection will
drift west early in the period and back toward the east later in
the period. As a result, we could see afternoon and evening
thunderstorms be a little more isolated Thursday and Friday
while being focused more inland those days before the weekend
seems scattered thunderstorms area wide again. Temperatures
will be fairly typical for the season.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
The latest guidance (06 UTC) maintains the previous idea of
mostly VFR conditions continuing. I did increase the wind gusts
for this afternoon via expected deep mixing otherwise this
package is an update with the extra six hours added of course.

Extended Outlook...Low chance for patchy MVFR/IFR low stratus
and/or ground fog mainly inland terminals around sunrise each
morning. Periodic MVFR/IFR expected with isolated to scattered
showers and thunderstorms each aftn and evening through the
upcoming week.

&&

.MARINE...
Through tonight...Somewhat breezy conditions across the waters for
early August with southwest winds a healthy 15-20 knots basically
across the board. These winds expected to persist through early
Tuesday perhaps giving up a knot or two. A little concern over
significant seas eclipsing six feet especially outer waters with an
overall range of 2-4 even 3-5 feet. Day shift will need to monitor
if a marginal headline is needed.

Tuesday through Friday...S to Sw winds are expected through the
period. Speeds of 10 to 15 KT with higher gusts Tuesday and
Tuesday night will abate to 5 to 10 KT by Friday. Seas of 3 to 4
FT Tuesday and Tuesday night will abate to 2 FT by Friday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...SHK
SHORT TERM...31
LONG TERM...31
AVIATION...SHK
MARINE...ILM
Hazardous weather outlook, Aug 1, 4:10 AM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
410 AM EDT Mon Aug 1 2022

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
020815-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
410 AM EDT Mon Aug 1 2022

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-020815-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
410 AM EDT Mon Aug 1 2022

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-020815-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
410 AM EDT Mon Aug 1 2022

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ056-020815-
Coastal Georgetown-
410 AM EDT Mon Aug 1 2022

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 5:37 PM EDTSevere Thunderstorm WarningILMFlorence, Williamsburg23 min
Aug 1, 5:57 PM EDTSevere Thunderstorm WarningILMFlorence, Williamsburg33 min
Aug 1, 6:10 PM EDTSpecial Weather StatementILMHorry35 min
Aug 1, 6:51 PM EDTSpecial Weather StatementILMHorry39 min
Aug 1, 7:05 PM EDTSpecial Weather StatementILMHorry40 min
Aug 1, 7:24 PM EDTSpecial Weather StatementILMHorry36 min
Aug 1, 4:10 PM EDTSpecial Weather StatementILMBladen35 min

Nearby

Beach Hazards Statements in South Carolina, 2022Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.